Hail, Montgomery
- When
- October 18, 3:40 PM CST
- Where
- Montgomery County, Nokomis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.300, -89.280
triggering showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front moved across the region during the afternoon and evening hours on October 18th...triggering showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 18, 2:04 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 304 PM CDT THU OCT 18 2007 .DISCUSSION... A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST MO/SOUTHWEST IL WITH WEAK CAPE. SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL. NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS DEEP UPPER TROF AFFECTS THE REGION. TPS && .AVIATION... FOR THE 18Z TAFS...POTENTIAL STILL EXITST FOR TSRA DEVELOPMENT IN THE STL AREA. AFTER COORDINATION CWSU HAVE PUT CB IN THE FCST FROM 18Z - 20Z. IF IT DOESNT FORM OVR STL BY THEN IT SHOULD BE EAST AND SOUTH FOTHE AREA. RUC SHOWS GREATEST CAPE DEVEOLOPING BY MID AFTERNOON OVR SE MO ADN SRN IL. OTHER CONCERN IF SC MOVING IN OVERNIGHT. MDLS CONSISTENT WITH HIGH RH FROM SFC THRU 850MB. A BKN DECK AROUND 025 FROM ABOUT 02Z FOR COU AND UIN AND O6Z FOR STL SEEMS PRUDENT. JPK && .CLIMATE... RECORD TEMPS FOR OCTOBER 18TH... ST LOUIS 87/1953 COLUMBIA 87/1891 QUINCY 87/1924 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT THU OCT 18 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH. A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 1 NW NEW LONDON 39.59N 91.41W
10/18/2007 RALLS MO TRAINED SPOTTER
ALONG RT A JUST WEST OF HWY 61. BARN DAMAGED, TREES
UPROOTED. TIME APPROZIMATE.
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 2 E WINFIELD 39.00N 90.70W
10/18/2007 LINCOLN MO CO-OP OBSERVER
NUMEROUS TREES EITHER UPROOTED OR SNAPPED IN HALF AT THE
CAP AU GRIS CORPS OF ENGINEER DAM ... SLIGHT ROOF DAMAGE
TO CORPS OF ENGINNER BUILDING ...
&&
SIPPRELLThe Lincoln radar (KILX), 95 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Numerous large trees broken off half way up the trunks. Also, numerous tree limbs and power lines were blown down.
Several trees were blown over, as well as numerous tree limbs around town.
A large tree was blown down south of Carlyle, blocking Illinois Route 127.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 63970, 63971, 63972, 63973, 63974, 63975.